Pennsylvania, 2005

Damaging Wind in Pennsylvania, November 6, 2005

November 6, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Nov 6, 2:45 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Nov 6, 2:45 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EST SUN NOV 6 2005

.SHORT TERM (TONIGHT - TUESDAY)...
VERY ACTIVE OVER THE NEAR TERM...WITH SQUALL LINE GETTING READY TO
ENTER OUR WESTERN ZONES AS OF THIS WRITING.  LINES OF
CONVECTION...SOME OF IT SEVERE...WILL PERSIST INTO THE EARLY
EVENING...ALONG AND AHEAD OF INCOMING COLD FRONT.

LATER TONIGHT...FOCUS WILL SHIFT TO MORE SYNOPTIC-SCALE GUSTY WINDS
ACROSS OUR NORTHERN / WESTERN ZONES...AS THE SOUTHERN FRINGES OF
GOOD ISALLOBARIC FORCING AFFECT THIS REGION.  AS A RESULT...WEVE
DECIDED TO HOIST A WIND ADVISORY OVERNIGHT FOR PORTIONS OF THE
FINGER LAKES REGION...THE MOHAWK VALLEY...AND THE SOUTHERN TUG
HILL.  ELSEWHERE...THINGS WILL DRY OUT OVERNIGHT...WITH FAIRLY
BREEZY CONDITIONS.

MONDAY...WINDS WILL GRADUALLY DIMINISH...AS SURFACE HIGH PRESSURE
BUILDS INTO THE REGION.  OTHER THAN PERHAPS A FEW LIGHT SHOWERS OR
SPRINKLES DOWNWIND OF LAKE ONTARIO IN THE FAR NORTH...IT LOOKS DRY
WITH INTERVALS OF SUNSHINE.

BY TUESDAY...A WEAK COOL FRONT IS PROGGED TO SLIP SOUTHEASTWARD
ACROSS NY AND PA.  WE SHOULD SEE AN INCREASE IN CLOUDS WITH THIS
FEATURE...BUT LITTLE OR NO SHOWER ACTIVITY IS EXPECTED.  -MJ

&&

.LONG TERM (TUE NGT-SUN)...
FOLLOWED HPC GUIDANCE AND 12Z GFS THRU THE PERIOD. UPPER LEVEL
PATTERN WILL TREND TWD RIDGING THRU THE PERIOD WITH BRIEF POST
FRONTAL TROFINESS AT THE END OF THE WEEK. LOW PRESSURE SYSTEM MOVES
WELL WEST AND NORTH OF THE FORECAST AREA AROUND MID WEEK, WHICH WILL
SPREAD A CHC FOR SHRA ACROSS THE AREA WEDNESDAY AND THURSDAY WITH
THE ASSOCIATED FRONTS. LATEST GFS BUILDS LARGE SFC HIGH INTO THE
EAST WITH DRY WEATHER FRIDAY THRU SUNDAY. -JL

&&

.AVIATION (06/18Z - 07/18Z)...
A LINE OF SHOWERS AND THUNDERSTORMS ALONG A STRONG COLD FRONT WILL
MOVE THRU THE AREA FROM WEST TO EAST FROM MID AFTERNOON THRU EARLY
EVENING...ROUGHLY 20Z-00Z. GUSTY SOUTH WINDS THIS AFTERNOON UP TO 25
KTS WILL INCREASE AND MAY GUST TO 40KTS OR GREATER AS THE
THUNDERSTORMS MOVE THRU. AFTER THE STORMS PASS, WINDS WILL CONTINUE
TO GUST FROM THE WEST UP TO 35 KTS. THE WINDS WILL TAPER OFF SOME
DURING THE OVERNIGHT THRU MORNING, WITH RANGES OF 15-25KTS EXPECTED.
VFR CEILINGS THIS AFTN WILL LOWER TO MVFR WITH THE LINE OF SHOWERS
AND STORMS...BRIEF IFR IS POSSIBLE DURING HEAVY RAIN WITH THE
STORMS. PERIODS OF BKN-OVC MVFR THIS EVENING AND OVERNIGHT BEFORE
IMPROVING TO SCT-BKN VFR EARLY MONDAY.  -JL

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...TORNADO WATCH UNTIL 6 PM EST FOR
STEUBEN...YATES...CHEMUNG...TIOGA...TOMPKINS...SCHUYLER...CAYUGA...
SENECA...CORTLAND...AND ONONDAGA COUNTIES.  ALSO A WIND ADVISORY IN
EFFECT FROM 9 PM TONIGHT UNTIL 6 AM MONDAY...FOR
STEUBEN...YATES...SCHUYLER...TOMPKINS...SENECA...CAYUGA...ONONDAGA...
CORTLAND...MADISON...AND ONEIDA COUNTIES.
.PA...TORNADO WATCH IN EFFECT UNTIL 6 PM EST FOR BRADFORD COUNTY.
Hazardous weather outlook, Nov 6, 2:39 AM EST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
239 AM EST SUN NOV 6 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-070745-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
239 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
REGION TODAY AND EARLY TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH NEW YORK AND PENNSYLVANIA THIS AFTERNOON AND
EVENING. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF
50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING.

PADAVONA

In the hours before

Special weather statement, Nov 6, 10:30 AM EST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 AM EST SUN NOV 6 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-062100-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-
LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE-
SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE-
STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES-
1030 AM EST SUN NOV 6 2005

...SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE EXPECTED THIS
AFTERNOON AND EVENING...

A STRONG COLD FRONT WILL CROSS CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA LATE SUNDAY AFTERNOON AND EVENING, WITH A LINE OF
SHOWERS AND THUNDERSTORMS EXPECTED TO ACCOMPANY AND PRECEDE IT. THE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE, WITH WIND
GUSTS OF GREATER THAN 50 MPH.

THE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE FINGER LAKES AND
CENTRAL SOUTHERN TIER BETWEEN 1 PM AND 3 PM. THE THUNDERSTORMS WILL
AFFECT THE INTERSTATE 81 CORRIDOR BETWEEN 2 PM AND 5 PM, THEN
ADVANCE INTO THE MOHAWK VALLEY, POCONOS, AND CATKSILLS AROUND SUNSET.

BEHIND THE FRONT SUNDAY EVENING, SUSTAINED WINDS OF 20 TO 30 MPH
WILL CONTINUE, WITH GUSTS OF 40 TO 50 MPH POSSIBLE, PARTICULARLY
OVER THE FINGER LAKES, MOHAWK VALLEY, AND SOUTHERN TUG HILL OF
CENTRAL NEW YORK. THE WINDS WILL GRADUALLY SUBSIDE ON MONDAY.

THE HEAVY RAINS OF OCTOBER, COMBINED WITH THE RECENT SNOW AND HIGH
WIND EVENTS, HAVE LIKELY WEAKENED THE ROOT SYSTEMS OF SOME TREES.
THIS WILL ADD TO THE LIKELIHOOD OF DOWNED TREES SUNDAY AND SUNDAY
NIGHT.

THE NATIONAL WEATHER SERVICE IN BINGHAMTON WILL CONTINUE TO
MONITOR THIS SITUATION.  PLEASE STAY TUNED TO NOAA WEATHER RADIO OR
YOUR FAVORITE MEDIA SOURCE FOR LATER STATEMENTS.  YOU MAY ALSO
VISIT OUR WEB SITE AT WEATHER.GOV.

PADAVONA / JUREWICZ
Local storm report, Nov 6, 3:26 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 PM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             JASPER                  42.12N 77.50W
11/06/2005  0.75 INCH        STEUBEN            NY   AMATEUR RADIO

            ALSO IN CANISTEO

0322 PM     HAIL             BATH                    42.34N 77.32W
11/06/2005  0.75 INCH        STEUBEN            NY   EMERGENCY MNGR

&&

MJC
Local storm report, Nov 6, 3:45 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     BATH                    42.34N 77.32W
11/06/2005                   STEUBEN            NY   COUNTY OFFICIAL

            TREES AND WIRES DOWN

0335 PM     TSTM WND DMG     ADDISON                 42.11N 77.23W
11/06/2005                   STEUBEN            NY   COUNTY OFFICIAL

            TREES AND WIRES DOWN

&&

MJC
Local storm report, Nov 6, 4:14 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
414 PM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     WATKINS GLEN            42.38N 76.87W
11/06/2005                   SCHUYLER           NY   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN COUNTY WIDE.

0348 PM     HAIL             ADDISON                 42.11N 77.23W
11/06/2005  0.75 INCH        STEUBEN            NY   AMATEUR RADIO

0350 PM     TSTM WND DMG     LODI                    42.61N 76.82W
11/06/2005                   SENECA             NY   COUNTY OFFICIAL

            TREES AND WIRES DOWN

&&

MJC
Local storm report, Nov 6, 4:23 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     MECKLENBURG             42.47N 76.70W
11/06/2005                   SCHUYLER           NY   AMATEUR RADIO

            TREES AND WIRES DOWN

0410 PM     TSTM WND GST     3 N HORSEHEADS          42.21N 76.83W
11/06/2005  60 MPH           CHEMUNG            NY   AMATEUR RADIO

&&

MJC

The radar

The Binghamton radar (KBGM), 82 km away, was scanning. The volume nearest the first event began at 21:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradford

When
November 6, 4:25 PM EST
Where
Bradford County, Troy
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
41.783, -76.800

Thunderstorm winds downed trees and wires.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484708.